MAUDE Adverse Event Report: ANGIODYNAMICS, INC. NIT-VU HIGH-PERFORMANCE MICRO GUIDEWIRE

ANGIODYNAMICS, INC. NIT-VU HIGH-PERFORMANCE MICRO GUIDEWIRE
Catalog Number H787058001245
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/09/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) notified the guidewire manufacturer of this complaint event on 16-jun-2014 via supplier corrective action request (b)(4).As part of a review of complaints related to distribution only products, (b)(4) identified that it does not have objective evidence that the manufacturer assessed this complaint event for mdr reportability.As a result of this review, (b)(4) chose to assess this complaint event for reportability and determined that it does meet the criteria to file an mdr.This retrospective mdr is being filed based on this review and to ensure complaint file is complete.As the reported disposable device was not returned, (b)(4) is unable to perform a device evaluation.The customer's reported complaint description of the guidewire broke off into the patient cannot be confirmed since no product was returned for evaluation.Without receiving product to evaluate, we are unable to definitively determine root cause for this event.Based on follow up information provided, the physician "felt tension when pulling wire back." it is possible that the wire sustained tensile, torsion and bending overload resulting in a fractured core and coil wire.A review of the lot history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirmed that the packaging lot met all material, assembly, and performance specification.The instructions for use , which is supplied to the end user with this catalog number, states: "inspect the guidewire prior to use for tip shape, bends, kinks or coil separation.Do not use if damaged excessive force against resistance may result in damage to guidewire and catheter or vessel perforation".The purchased guidewire is manufactured and pre-packaged for (b)(4) by our supplier, neometics.The supplier has been notified via (b)(4).A review of the (b)(4) complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).Device unavailable for return.
 
Event or Problem Description
As reported to (b)(4) on june 12, 2014: during an abscess drain procedure of the gluteal muscle, under ct guidance, a nit-vu guidewire fractured inside of the patient.During the procedure, the catheter was advanced over the wire.The physician felt tension when pulling wire back.It was noted the guidewire had fractured when the doctor pulled it back from the catheter out of the patient.The fractured piece was not retrieved.It was reported the patient suffered no serious harm or injury due to the event.The reported defective device is not available for return to the manufacturer for evaluation.

Brand Name
NIT-VU HIGH-PERFORMANCE MICRO GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
MDR Report Key6489381
Report Number1319211-2017-00040
Device Sequence Number16424795
Product Code DQX
UDI-Device IdentifierH787058001245
UDI-PublicH787058001245
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K890207
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH787058001245
Device Lot NumberMO23904
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2014
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;